MAUDE Adverse Event Report: DEPUY MITEK LOW PROFILE REAMER, 9.5MM; MITEK ACL INSTRUMENTS

DEPUY MITEK LOW PROFILE REAMER, 9.5MM; MITEK ACL INSTRUMENTS
Catalog Number 219631
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported via phone call that the customer's low profile reamer 9.5mm failed during an acl repair procedure due to the top portion of the reamer breaking off.The piece was removed from the patient and no debris left inside.There were no adverse patient consequences or time delay.The case was completed with another like device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: the complaint device was received and evaluated.Visual examination revealed that the tip of the reamer was broken off at the distal end of the shaft where the flute begins, confirming this complaint.The broken fragment was not returned.This failure can be attributed to the use of excess force during device use, which is a user technique issue.Additionally, visual examination revealed some corrosion around the laser markings.The sales rep indicated that this device was used at several different facilities and no information regarding their autoclave and cleaning parameters is available.Therefore, a root cause for the observed corrosion and the time at which this issue occurred cannot be determined.Review of the device history record indicated that this batch of product was processed without incident; therefore, there is no internally assignable cause for the reported issue.Review of the depuy synthes mitek complaints system revealed no other complaints of any type for this lot of devices released to distribution.At this time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family to monitor the extent to which this complaint is observed in the field.(b)(4).
 
Event or Problem Description

Brand Name
LOW PROFILE REAMER, 9.5MM
Common Device Name
MITEK ACL INSTRUMENTS
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key6268989
Report Number1221934-2017-10033
Device Sequence Number16163731
Product Code HTO
UDI-Device Identifier10886705024407
UDI-Public(01)10886705024407(10)1609001
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2017
Report Date (Section F) 01/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219631
Device Lot Number1609001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Event Location Hospital
Date Report to Manufacturer01/05/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/05/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/21/2017
Supplement Report FDA Received Date02/21/2017
03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1